MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE V-LANCE KNIVES; KNIFE, OPHTHALMIC

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE V-LANCE KNIVES; KNIFE, OPHTHALMIC
Catalog Number 8065912001
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during surgery, an ophthalmic cutting knives did not cut like they did the previous times.The surgery was completed with alternative product.There was no patient impact.This complaint is pertaining the one of two reports received from the initial reporter.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.Three opened 20 ga v-lance knives with foam protectors in a bag were received for the report of knives didn't cut like they did the previous times.Samples were visually inspected and found to be nonconforming, with damaged cutting edge and/ or damaged tip.Penetration testing could not be performed due to the damage of the samples.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The exact root cause could not be determined from the investigation performed.The damage to the returned samples is consistent with damage that can occur when the blade contacts a hard surface such as the protective blade tray when product is improperly removed or inserted after use, or improper handling, or contact with another instrument during surgery or set-up.The damage seen on the returned complaint sample could have contributed to the customers reported issue of non-sharp blades.The exact root cause for the damaged knife sample is unknown, therefore specific action with regards to this complaint cannot be taken.All knives are 100% inspected by trained operators using a minimum of 10x magnification during manufacturing.Any nonconformance, such as the damaged tip and damaged cutting edge exhibited on the returned opened sample, is removed from the lot and scrapped.The manufacturer internal reference number is: (b)(4).

Brand Name
V-LANCE KNIVES
Common Device Name
KNIFE, OPHTHALMIC
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20619108
Report Number2523835-2024-02301
Device Sequence Number18005499
Product Code HNN
UDI-Device Identifier00380659120015
UDI-Public(01)00380659120015(17)290131(11)240208(10)16J7U2
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065912001
Device Lot Number16J7U2
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer01/19/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date02/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown